Alert archive / Vermont / High Wind Warnings in 2010
High Wind Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this high wind warning at Jan 25, 2010, 10:47 AM EST for 4 counties in Vermont. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 25, 2010, 10:47 AM EST (15:47 UTC)
- Expired
- Jan 25, 2010, 3:57 PM EST
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT
The radar
The Burlington radar (KCXX), 18 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 1:00 PM EST | NON-TSTM WND DMG | Jeffersonville, VT | TREE AND POWER LINE DOWN ON VT RT 108 AND MOUNTAIN RD |
| Jan 25, 1:00 PM EST | NON-TSTM WND DMG | Jericho, VT | NASHVILLE BY TOURING RD - TREES IN ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 575 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS71 KBTV 251547 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1047 AM EST MON JAN 25 2010 ...GUSTY WINDS IN THE NORTH COUNTRY TODAY... .LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL PRODUCE STRONG AND GUSTY WINDS...ESPECIALLY OVER THE WESTERN SLOPES OF THE GREEN MOUNTAINS AND NORTHERN ADIRONDACK MOUNTAINS TODAY. VTZ016>018-252100- /O.UPG.KBTV.WI.Y.0001.000000T0000Z-100125T2100Z/ /O.NEW.KBTV.HW.W.0001.100125T1547Z-100125T2100Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 1047 AM EST MON JAN 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING FOR THE WEST SIDE OF THE GREEN MOUNTAINS IN EASTERN ADDISON...CHITTENDEN...AND FRANKLIN COUNTIES...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS WILL CONTINUE TO GUST FROM THE SOUTHEAST UP TO 70 MPH...WITH LOCALLY HIGHER GUSTS...THROUGH EARLY AFTERNOON. * WINDS GUSTS IN EXCESS OF 60 MPH HAVE BEEN ALREADY BEEN REPORTED. WEATHER SPOTTERS ALSO HAVE REPORTED TREES AND BRANCHES DOWN IN SOME AREAS. * THESE STRONG WINDS MAY PRODUCE ISOLATED POWER OUTAGES TODAY AND WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. * THE STRONGEST WINDS ARE LIKELY TO OCCUR THROUGH MIDDAY... BEFORE DIMINISHING AND SHIFTING TO THE SOUTHWEST LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ006-252100- /O.NEW.KBTV.HW.W.0001.100125T1547Z-100125T2100Z/ LAMOILLE- INCLUDING THE CITIES OF...JOHNSON...STOWE 1047 AM EST MON JAN 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN EDGE OF LAMOILLE COUNTY......WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS WILL CONTINUE TO GUST FROM THE SOUTHEAST UP TO 70 MPH...WITH LOCALLY HIGHER GUSTS...THROUGH EARLY AFTERNOON. * WINDS GUSTS IN EXCESS OF 60 MPH HAVE BEEN ALREADY BEEN REPORTED. WEATHER SPOTTERS ALSO HAVE REPORTED TREES AND BRANCHES DOWN IN SOME AREAS. * THESE STRONG WINDS MAY PRODUCE POWER OUTAGES TODAY AND WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. * THE STRONGEST WINDS ARE LIKELY TO OCCUR THROUGH MIDDAY... BEFORE DIMINISHING AND SHIFTING TO THE SOUTHWEST LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009-252100- /O.EXA.KBTV.WI.Y.0001.000000T0000Z-100125T2100Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES 1047 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE CHAMPLAIN VALLEY OF VERMONT AND NEW YORK...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * SOUTH AND SOUTHEASTERLY WINDS WILL GUST TO 45 MPH THROUGH EARLY THIS AFTERNOON...BEFORE DIMINISHING AND SHIFTING TO THE SOUTHWEST. * THESE STRONG WINDS MAY PRODUCE ISOLATED POWER OUTAGES TODAY AND WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029>031-034-VTZ011-019-252100- /O.CON.KBTV.WI.Y.0001.000000T0000Z-100125T2100Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-WESTERN RUTLAND-EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...RUTLAND... EAST WALLINGFORD...KILLINGTON 1047 AM EST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE ADIRONDACKS OF NEW YORK AND RUTLAND COUNTY...FOR WIND GUSTS TO 55 MPH... UNTIL 4 PM EST THIS AFTERNOON. * WINDS HAVE GUSTED TO 46 MPH AT SARANAC LAKE AIRPORT AND NEAR 56 MPH IN MALONE NEW YORK. SPOTTERS HAVE ALSO REPORTED SOME TREE BRANCHES DOWN THIS MORNING. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE IN AND AROUND RUTLAND COUNTY AND THE ADIRONDACK MOUNTAINS TODAY. * THESE STRONG WINDS MAY PRODUCE ISOLATED POWER OUTAGES TODAY AND WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. * THE STRONGEST WINDS ARE LIKELY TO OCCUR THROUGH MIDDAY... BEFORE DIMINISHING AND SHIFTING TO THE SOUTHWEST LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
3 follow-up statements
224 WWUS71 KBTV 251717 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1217 PM EST MON JAN 25 2010 ...STRONG AND LOCALLY DAMAGING WINDS TO CONTINUE THIS AFTERNOON... .A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL CONTINUE TO PRODUCE STRONG WINDS FOR MUCH OF THE REGION. WINDS WILL BEGIN TO DIMINISH THIS EVENING. VTZ006-016>018-252100- /O.CON.KBTV.HW.W.0001.000000T0000Z-100125T2100Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON 1217 PM EST MON JAN 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN EASTERN ADDISON...CHITTENDEN...AND FRANKLIN COUNTIES... UNTIL 4 PM EST THIS AFTERNOON. * STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE TO GUST UP TO 70 MPH THROUGH MID AFTERNOON. * WINDS GUSTS IN EXCESS OF 60 MPH HAVE BEEN ALREADY BEEN REPORTED. WEATHER SPOTTERS ALSO HAVE REPORTED TREES AND BRANCHES DOWN IN SOME AREAS. * THESE STRONG WINDS MAY PRODUCE ISOLATED POWER OUTAGES TODAY AND WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ003-004-007-008-010-012-260100- /O.EXB.KBTV.WI.Y.0001.000000T0000Z-100126T0100Z/ ORLEANS-ESSEX-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY... MONTPELIER...BRADFORD...RANDOLPH...SPRINGFIELD... WHITE RIVER JUNCTION 1217 PM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR EASTERN AND NORTHEASTERN PORTIONS OF VERMONT...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. * WINDS WILL CONTINUE TO STRENGTHEN THIS AFTERNOON...GUSTING TO OVER 45 MPH AT TIMES ESPECIALLY IN LOCATIONS EXPOSED TO SOUTHERLY WINDS. * THESE STRONG WINDS MAY PRODUCE ISOLATED POWER OUTAGES...KNOCK DOWN SMALL BRANCHES...AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028>031-034-035-VTZ001-002-005-009-011-019-252100- /O.CON.KBTV.WI.Y.0001.000000T0000Z-100125T2100Z/ EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- WESTERN RUTLAND-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND... EAST WALLINGFORD...KILLINGTON 1217 PM EST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE ADIRONDACKS OF NEW YORK AND THE CHAMPLAIN VALLEY REGION...UNTIL 4 PM EST THIS AFTERNOON. * WIND GUSTS IN EXCESS OF 45 MPH CONTINUE TO OCCUR ACROSS THE REGION. THIS HAS RESULTED IN A FEW TREES BEING BLOWN DOWN AS WELL AS ISOLATED POWER OUTAGES. * WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TO BE A THREAT DURING THE AFTERNOON...BEFORE DIMINISHING DURING THE EARLY EVENING. * THESE STRONG WINDS MAY RESULT IN ADDITIONAL POWER OUTAGES AND DOWNED TREES. DRIVING WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NASH
296 WWUS71 KBTV 252014 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 314 PM EST MON JAN 25 2010 ...STRONG AND LOCALLY DAMAGING WINDS TO CONTINUE FROM THE GREEN MOUNTAINS AND AREAS EAST... .A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL CONTINUE TO PRODUCE STRONG WINDS FOR MUCH OF THE REGION. WINDS WILL BEGIN TO DIMINISH THIS EVENING. NYZ028>031-034-035-VTZ001-002-005-009-011-019-252115- /O.CAN.KBTV.WI.Y.0001.000000T0000Z-100125T2100Z/ EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- WESTERN RUTLAND-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...MIDDLEBURY...VERGENNES...RUTLAND... EAST WALLINGFORD...KILLINGTON 314 PM EST MON JAN 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE CHAMPLAIN VALLEY AND THE ADIRONDACKS. WINDS HAVE DIMINISHED CONSIDERABLY IN THE CHAMPLAIN VALLEY OF VERMONT AND NEW YORK... AND THE ADIRONDACKS OF NEW YORK. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. WINDS ARE STILL GUSTING IN SOME LOCATIONS TO 30 MPH...BUT WILL CONTINUE TO DIMINISH THIS EVENING. $$ VTZ006-016>018-252115- /O.CON.KBTV.HW.W.0001.000000T0000Z-100125T2100Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON 314 PM EST MON JAN 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN EASTERN ADDISON...CHITTENDEN...AND FRANKLIN COUNTIES.... UNTIL 4 PM EST THIS AFTERNOON. * STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE TO GUST UP TO 60 MPH THROUGH LATE THIS AFTERNOON. * WINDS GUSTS IN EXCESS OF 60 MPH HAVE BEEN ALREADY BEEN REPORTED. WEATHER SPOTTERS ALSO HAVE REPORTED TREES AND BRANCHES DOWN. * POWER OUTAGES HAVE ALREADY BEEN REPORTED. GUSTY WINDS OF THIS STRENGTH WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ003-004-007-008-010-012-260100- /O.CON.KBTV.WI.Y.0001.000000T0000Z-100126T0100Z/ ORLEANS-ESSEX-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY... MONTPELIER...BRADFORD...RANDOLPH...SPRINGFIELD... WHITE RIVER JUNCTION 314 PM EST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR EASTERN AND NORTHEASTERN PORTIONS OF VERMONT... UNTIL 8 PM EST THIS EVENING. * WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...GUSTING TO OVER 45 MPH AT TIMES ESPECIALLY IN LOCATIONS EXPOSED TO SOUTHERLY WINDS. * THESE STRONG WINDS HAVE PRODUCED POWER OUTAGES. SPOTTERS HAVE REPORTED SMALL TREES AND BRANCHES THAT HAVE FAILLEN. WINDS OF THIS STRENGTH WILLA ALSO MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
384 WWUS71 KBTV 252057 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 357 PM EST MON JAN 25 2010 VTZ006-016>018-252200- /O.CAN.KBTV.HW.W.0001.000000T0000Z-100125T2100Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON 357 PM EST MON JAN 25 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN EASTERN ADDISON...CHITTENDEN...AND FRANKLIN COUNTIES OF VERMONT. WINDS HAVE DIMINISHED CONSIDERABLY ACROSS THE AREA TO BELOW WARNING LEVELS. WINDS ARE STILL GUSTING IN SOME LOCATIONS TO 30 MPH...BUT WILL CONTINUE TO DIMINISH THIS EVENING. $$ VTZ003-004-007-008-010-012-252200- /O.CAN.KBTV.WI.Y.0001.000000T0000Z-100126T0100Z/ ORLEANS-ESSEX-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY... MONTPELIER...BRADFORD...RANDOLPH...SPRINGFIELD... WHITE RIVER JUNCTION 357 PM EST MON JAN 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR FOR EASTERN AND NORTHEASTERN PORTIONS OF VERMONT. WINDS HAVE DIMINISHED CONSIDERABLY ACROSS THE AREA TO BELOW ADVISORY LEVELS. WINDS ARE STILL GUSTING IN SOME LOCATIONS TO 30 MPH...BUT WILL CONTINUE TO DIMINISH THIS EVENING. $$ LAHIFF
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Jan 25, 7:17 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 25, 7:17 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
717 AM EST MON JAN 25 2010
.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE ACROSS THE NORTHERN GREAT LAKES
WILL PROVIDE THE NORTH COUNTRY WITH PERIODS OF MODERATE TO HEAVY
RAIN...GUSTY SOUTHERLY WINDS...AND MUCH ABOVE NORMAL TEMPERATURES
TODAY. SOME MINOR FLOODING WILL BE POSSIBLE ACROSS THE REGION
THIS AFTERNOON INTO TUESDAY MORNING. TEMPERATURES WILL WARM INTO
THE MID 40S TO MID 50S TODAY WITH THE RAIN. COOLER AND DRIER
WEATHER WILL RETURN FOR MID WEEK...WITH BELOW NORMAL TEMPERATURES
EXPECTED BY THIS UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 620 AM EST MONDAY...HAVE UPDATED FCST TO INCLUDE NORTHERN
DACKS IN WIND ADVISORY BASED ON SFC WIND GUST TO 40 KNTS AT SLK
AT 544 AM. IN ADDITION...TYX VAD SHOWING 60 TO 75 KNOTS IN FIRST
SEVERAL GATES...WHICH COMBINED WITH WARMING BL TEMPS SHOULD MIX
DOWN SOME ACRS THE HIGHER TRRN. OTHERWISE...HAVE INCREASED TEMPS
SEVERAL DEGREES BASED ON UPSTREAM OBS OF 54F AT ART...THINKING
MID/UPPER 50S POSSIBLE ACRS SE DOWNSLOPE REGION FROM GOUVERNEUR
TO POTSDAM AND NEAR 50F ELSEWHERE. FINALLY...WL LET FREEZING RAIN
ADVISORY EXPIRE AT 7 AM FOR NEK AND EASTERN VT. TEMPS SLOWLY
WARMING ABOVE 0C AND THREAT FOR -FZRA IS DIMINISHING.
DEEP FULL MID/UPPER LVL TROF ACRS THE CENTRAL PLAINS CONTS TO
ADVECT A RIBBON OF ENHANCED MOISTURE ACRS THE EASTERN CONUS
TODAY...ASSOCIATED WITH VERY STRONG LOW AND ULVL JET DYNAMICS.
THIS MOISTURE AND FAVORABLE JET STRUCTURE WL PRODUCE PERIODS OF
MODERATE TO HEAVY RAINFALL ACRS THE CWA TODAY. BASED ON NOSE OF
85H JET OF 70 TO 80 KNTS ACRS OUR CWA...AND VERY STRONG 85H
MOISTURE ADVECTION/CONVERGENCE...ALONG SFC BOUNDARY...EXPECT A
BAND OF HEAVY RAINFALL TO MOVE FROM WEST TO EAST ACRS OUR CWA.
850 TO 700MB OMEGA FIELDS AND ASSOCIATED QPF WOULD HAVE THIS BAND
ACRS SLV/DACKS BTWN 12-15Z...CPV/WESTERN SLOPES BTWN 16Z-
20Z...AND THRU VT BY 00Z TUES. 00Z UA PW ANALYSIS SHOWS 1.02 AT
BUF AND 1.03 AT PIT...WHICH IS 320% TO 363% ABOVE
NORMAL...INDICATING CONDITIONS ARE FAVORABLE FOR A HEAVY RAIN
EVENT. IN ADDITION...SOUNDING VECTOR ANALYSIS SHOWS LLVL BOUNDARY
PARALLELING STRONG 85H JET AND JET ALOFT TO PRODUCE SOME TRAINING
EFFECTS AS THE RAIN MOVES ALONG THE FRNT TODAY...FROM WEST TO
EAST ACRS OUR CWA. STILL EXPECTING TOTAL RAINFALL AMOUNTS BTWN
0.75 AND 1.00 ACRS SLV/NORTHERN NY...AROUND 1.0" CPV/NORTHERN
VERMONT AND 1 TO 2 INCHES ACRS ESSEX COUNTY NY INTO
CENTRAL/SOUTHERN VT BY TONIGHT. FEEL SOME VARIATION IN AMOUNTS
COULD OCCUR...ESPECIALLY DUE TO TRRN IMPACTS...WHERE LLVL
CONVERGENCE FROM NE FLW AT MSS AND SE FLW AT POTSDAM HAS
DEVELOPED TO ENHANCE LLVL FORCING AND QPF AMOUNTS. IN
ADDITION...SE LLVL FLW WL HELP TO SUPPORT HIGHER QPF AMOUNTS
ALONG THE EASTERN SPINE OF THE GREEN MTNS FROM LUDLOW/CAVENDISH
TO NEAR JAY PEAK...WITH SLIGHTLY LESS AMOUNTS ON THE DOWNSLOPE
REGIONS FROM DANBY TO WEST BOLTON TO UNDERHILL AND PARTS OF THE
NEK DUE TO IMPACTS FROM THE WHITE MTNS. FEEL WELL DEFINED
MID/UPPER LVL DRY SLOT...WL DEVELOP ACRS FA BY 00Z TONIGHT AND
LIMIT DURATION OF HEAVY PRECIP. SEE HYDRO SECTION BLW FOR MORE
DETAILS.
INTERESTING WHEN VIEWING THE COMPOSITE REFLECTIVITY OFF THE LOCAL
4KM WRF...WHICH SHOWS A NICE LINE STRUCTURE TO THE RETURNS ALONG
THE BOUNDARY...AND THE POTENTIAL FOR SOME MIXING OF WINDS TO THE
SFC BTWN 40 AND 45 MPH...ESPECIALLY ACRS THE WESTERN AND CENTRAL
CWA. SOUNDINGS SHOW SOME SE DOWNSLOPE SIGNATURE...BUT WINDS MAYBE
TOO SOUTHERLY FOR GREAT IMPACTS AND TOP OF MIXED LAYER SHOWS ONLY
40 TO 50 KNTS...BUT FEEL DEEPER MIXING WL OCCUR DO TO WARMER
LLVLS FROM COMPRESSIONAL WARMING OFF THE MTNS. FURTHERMORE...85H
WINDS OF 70 TO 85 KNTS WL PRODUCE VERY STRONG WINDS ACRS THE
EXPOSED MTN TOPS OF THE DACKS/GREEN MTNS TODAY. WL CONT WIND
ADVISORY FOR WESTERN SLOPES WITH GUSTS TO 50 MPH
POSSIBLE...MAINLY BTWN 15Z-21Z TODAY. IN ADDITION...CHANNELING OF
SOUTHERLY WINDS ACRS THE CPV...WL PRODUCE WIND GUSTS TO 40 MPH OR
SO IN THE BTV AREA...ESPECIALLY NEAR FROPA.
FOR TEMPS TODAY...WL USE HIGH RESOLUTION NAM12 AND LOCAL 4KM WRF
FOR IMPACTS OF DOWNSLOPE WARMING AND UPSLOPE COOLING. LLVL
THERMAL PROFILES SUPPORT L/M50S FROM GOUVERNEUR TO POTSDAM AND
FROM RUTLAND TO BTV...WITH MID/UPPER 40S ELSEWHERE.
TONIGHT...MID/UPPER LVL TROF MOVES INTO CENTRAL/EASTERN GREAT
LAKES AS BEST DEEP LAYER MOISTURE AND LIFT SHIFTS INTO EASTERN
NEW ENGLAND. LLVL CAA WL BE DEVELOPING BEHIND FIRST SFC
BOUNDARY...ALONG WITH GOOD LLVL MIXING...WHICH WL PRODUCE GUSTY
SOUTHWEST WINDS OF 30 TO 40 MPH...ESPECIALLY ACRS SLV AND CPV.
THE COMBINATION OF SW UPSLOPE FLW AND SOME WEAK LLVL LAKE
MOISTURE INTERACTION WL PRODUCE SOME SCATTERED RAIN/SNOW SHOWERS.
DOWNSLOPE OFF DACKS WL LIMIT QPF AMOUNTS ACRS THE CPV...BUT SOME
MINOR ACCUMULATION WL BE POSSIBLE OVER THE DACKS AND NORTHERN
GREENS. TEMPS WL RANGE FROM THE U20S MTNS TO M30S VALLEYS TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 345 AM EST MONDAY...MID/UPPER LVL TROF CONTS TO DEEPEN ACRS
OUR CWA...WITH SEVERAL PIECES OF ENERGY AND ENHANCED MOISTURE
ROTATING THRU OUR FA. THIS COMBINED WITH LLVL LAKE MOISTURE
INTERACTION WL CONT TO PRODUCE ON AND OFF SCATTERED VALLEY
RAIN/SNOW SHOWERS WITH MAINLY SNOW SHOWERS ACRS THE MTNS. SW
DOWNSLOPE FLW OFF THE DACKS WL LIMIT QPF ACRS THE CPV...UNTIL
SECONDARY SFC BOUNDARY MOVES ACRS OUR CWA WEDS...WITH A PERIOD OF
SNOW SHOWERS. OVERALL...MOISTURE IS LIMITED WITH SYSTEM...BUT
LLVL CONVERGENCE AND DEVELOPING UPSLOPE FLW WL BE ENOUGH TO
PRODUCE SOME MORE SNOW SHOWERS. PROGGED 85H TEMPS NEAR -8C WITH
GOOD MIXING ON TUES WL SUPPORT HIGHS FROM MID 30S MTNS TO L40S
VALLEYS. SLIGHTLY COOLER TEMPS ARE EXPECTED ON WEDS...WITH MAINLY
30S ACRS THE REGION. THE POTENTIAL FOR LAKE ENHANCE PRECIP AND
SOME SNOW ACCUMULATIONS WL NEED TO BE WATCHED LATE TUES INTO WEDS
ACRS OUR SOUTHERN SLV AND WESTERN DACK ZNS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 230 AM EST MONDAY....WEAK LOW PRESSURE SYSTEM TO CROSS THE
FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY BRINGING SNOW SHOWERS
TO THE REGION. DOES NOT LOOK LIKE A SIGNIFICANT SNOWFALL EVENT AT
THIS TIME. SOME COLDER AIR WILL MOVE INTO THE REGION FOR THURSDAY
NIGHT THROUGH FRIDAY NIGHT...THOUGH STILL SEASONABLY COLD FOR
THIS TIME OF YEAR. HIGH PRESSURE WILL THEN BE IN CONTROL OF THE
WEATHER THROUGH THE END OF THE PERIOD. THERE WILL BE ANOTHER
CHANCE FOR SNOW SHOWERS AS A DISTURBANCE PASSES TO OUR NORTH ON
SUNDAY AFTERNOON AND OVERNIGHT.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THROUGH 12Z TUESDAY...CEILINGS HAVE BEGUN TO LOWER ACROSS THE
REGION AS RAIN IS OVERSPREADING THE AREA FROM WEST TO EAST. THE
RAIN SO FAR HAS MAINLY BEEN LIGHT AND WITH SOME BR. HAVE HAD SOME
MVFR CONDITIONS...AND EXPECT THIS TO CONTINUE WITH POSSIBLY SOME
BRIEF PERIODS OF IFR. CEILINGS WILL LIKELY LOWER TO IFR/LIFR
AFTER 14Z AND REMAIN THAT WAY THROUGH 22Z. THE HIGHER TERRAIN OF
THE ADIRONDACKS AND GREEN MOUNTAINS WILL BE OBSCURED IN CLOUDS
THROUGH THE PERIOD. MODEL GUIDANCE SHOWING STRONG SOUTHERLY WINDS
ABOVE THE SURFACE AT 2000 FEET ABOVE GROUND LEVEL DEVELOPING
BETWEEN 12Z-21Z MONDAY WITH WINDS OF 50-60 KNOTS POSSIBLE. SO
SOME POTENTIAL FOR SOME AREAS OF LOW LEVEL WIND SHEAR POSSIBLE.
HAVE INCLUDED LLWS AT ALL TERMINALS. CONDITIONS WILL IMPROVE
AROUND 00Z WITH RAIN ENDING AND SKIES BECOMING SCT.
OUTLOOK 12Z TUESDAY THROUGH FRIDAY...CONDITIONS REMAIN GENERALLY
MVFR WITH POTL FOR LIGHT SNOW SHOWERS MONDAY NIGHT THROUGH
WEDNESDAY. A STRONGER ARCTIC FRONTAL BOUNDARY MAY PASS THROUGH
FROM NW-SE ON THURSDAY BRINGING MORE WIDESPREAD SNOW SHOWERS.
MAINLY VFR ON FRIDAY.
&&
.HYDROLOGY...
CONFIDENCE IS HIGH THAT A SIGNIFICANT MODERATE TO HEAVY RAINFALL
EVENT WILL OCCUR ACROSS NORTHERN NEW YORK AND VERMONT TODAY.
WHILE INDIVIDUAL MODEL SOLNS DIFFER SLIGHTLY ON TIMING AND
OVERALL PRECIPITATION AMOUNTS ACROSS OUR AREA...A BLENDED SOLN
OFFERS REASONABLE TOTALS OF 0.75 TO 1.25 INCHES ACROSS OUR NRN
COUNTIES...AND FROM 1.25 TO 1.75 INCHES ACROSS CENTRAL AND
SOUTHERN VERMONT WHERE SOME ISOLD TOTALS NEARING 2 INCHES ARE
POSSIBLE. USING THESE NUMBERS...CURRENT SNOWPACK/GROUND FROST
INFORMATION AND THAWING DEGREE HOUR DATA...MODERATE TO SHARP
RISES ARE LIKELY ON MANY MAINSTEM RIVERS...WITH A FEW SITES
POSSIBLY NEARING OR EXCEEDING FLOOD. ADDITIONALLY...WITH SUCH
SHARP RISES THE POTENTIAL ALSO EXISTS FOR SOME ICE MOVEMENT
AND/OR ICE JAM FORMATION DURING THE PERIOD...ESP DURING THE DAY
INTO TONIGHT. THE DIFFICULTY LIES IN DETERMINING THE DEGREE TO
WHICH THE ANTICIPATED RAINFALL IS ABSORBED BY...OR FLOWS THROUGH
THE CURRENT SNOWPACK AND THE DEGREE TO WHICH VARIABLE GROUND
FROST CONDS GOVERN SUBSEQUENT RUNOFF. NONETHELESS WITH POSITIVE
PWAT ANOMALIES ANTICIPATED TO RUN IN EXCESS OF 300% AND CURRENT
QPF FORECASTS NOTED ABOVE...CURRENT FLOOD WATCHES WILL REMAIN
INTACT WITH THIS PACKAGE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ002>012-016>019.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VTZ011-016>019.
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ028>031-034-035.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ029>031-034.
&&
SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...NEILES
AVIATION...NEILES
HYDROLOGY...Hazardous weather outlook, Jan 25, 6:52 AM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 652 AM EST MON JAN 25 2010 NYZ028-035-VTZ002>010-012-261200- EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON- ORANGE-WINDSOR- 652 AM EST MON JAN 25 2010 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL OBSERVATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. NYZ029>031-034-VTZ011-016>019-261200- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 652 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL OBSERVATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. NYZ026-027-087-VTZ001-261200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- GRAND ISLE- 652 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL OBSERVATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
In the hours before
Special weather statement, Jan 25, 8:28 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 828 AM EST MON JAN 25 2010 VTZ010-012-251515- ORANGE-WINDSOR- INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...SPRINGFIELD... WHITE RIVER JUNCTION 828 AM EST MON JAN 25 2010 ...POCKETS OF FREEZING RAIN CONTINUE IN EASTERN VERMONT... TEMPERATURES IN SOME LOCATIONS OF ORANGE AND WINDSOR COUNTIES STILL REMAIN AT OR BELOW FREEZING THIS MORNING...LEADING TO POCKETS OF FREEZING RAIN. ROADWAYS AND WALKWAYS WILL BE SLICK. MOTORISTS SHOULD USE CAUTION...ESPECIALLY IN LOW LYING AREAS AND OVER BRIDGES. TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...AND ALL AREAS SHOULD BE ABOVE FREEZING BY 10 AM.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:28 PM EST | Areal Flood Warning | BTV | Orange, Rutland, Windsor | 6 hr |
| Jan 25, 3:44 PM EST | Areal Flood Warning | BTV | Addison, Washington | 6 hr |
Nearby
High Wind Warnings in Vermont, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.